Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 29, 2008, 2:42 PM MDT for 12 counties in New Mexico. It took effect at Apr 30, 2008, 9:00 AM MDT. It was in force for 14 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2008, 2:42 PM MDT (20:42 UTC)
- In effect from
- Apr 30, 2008, 9:00 AM MDT
- Expired
- Apr 30, 2008, 11:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:53 AM MDT | HIGH SUST WINDS 46 | 6 Ne Las Vegas, NM | |
| Apr 30, 9:58 AM MDT | NON-TSTM WND GST 60 | 6 Ne Las Vegas, NM | |
| Apr 30, 3:09 PM MDT | HIGH SUST WINDS 40 | 4 Wnw Grants, NM | |
| Apr 30, 4:45 PM MDT | NON-TSTM WND GST 60 | Rio Rancho, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 392 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4318 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 292042 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM TUESDAY FOR MUCH OF WESTERN NEW MEXICO AS WELL AS PORTIONS OF THE CENTRAL MOUNTAINS AND ADJACENT EAST SLOPES AND HIGH PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY THROUGH 11 PM WEDNESDAY EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES... .SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 35 MPH ACROSS WESTERN AND CENTRAL NEW MEXICO THROUGH LATE THIS AFTERNOON. WINDS WILL COMBINE WITH VERY LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. ON WEDNESDAY...WINDS WILL BE SIGNIFICANTLY STRONGER ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO WHILE RELATIVE HUMIDITIES REMAIN EXCEPTIONALLY LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE WIDESPREAD COVERING ALL OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT FOR AREAS IN THE NORTH ABOVE SIGNIFICANT SNOW PACK. NMZ101-103-105-107-109-300200- /O.UPG.KABQ.FW.A.0037.080430T1500Z-080501T0100Z/ /O.NEW.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/ /O.CON.KABQ.FW.W.0040.000000T0000Z-080430T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 242 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ102-104-106-108-300200- /O.UPG.KABQ.FW.A.0037.080430T1500Z-080501T0100Z/ /O.NEW.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 242 PM MDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GUYER
4 follow-up statements
000 WWUS85 KABQ 300408 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1008 PM MDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY THROUGH 11 PM WEDNESDAY EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES... .WEDNESDAY...WINDS WILL BE SIGNIFICANTLY STRONGER ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO WHILE RELATIVE HUMIDITIES REMAIN EXCEPTIONALLY LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE WIDESPREAD COVERING ALL OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT FOR AREAS IN THE NORTH ABOVE SIGNIFICANT SNOW PACK. NMZ101>109-301400- /O.CON.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 1008 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MDT WEDNESDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
000 WWUS85 KABQ 301302 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 702 AM MDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY THROUGH 11 PM WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... .DEEPENING SURFACE LOW PRESSURE IN ADVANCE OF A WEATHER SYSTEM MOVING FROM NORTHERN NEVADA TO NORTHERN NEW MEXICO TODAY WILL SUPPORT GUSTY WEST WINDS ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. HUMIDITIES FALLING RAPIDLY INTO THE TEENS AND SINGLE DIGITS BY MID MORNING THIS MORNING WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH MID EVENING. HUMIDITIES RECOVERING INTO THE 20S PERCENT BY MID EVENING WILL EASE THE FIRE DANGER OVERNIGHT. A DRY COLD FRONT DROPPING FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE ON THURSDAY AS THE WEATHER SYSTEM MOVES FROM NORTH CENTRAL NEW MEXICO TO THE CENTRAL PLAINS WILL BOOST WIND SPEEDS ON THURSDAY...AND CONTINUED DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF DANGEROUS FIRE WEATHER. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER. NMZ101>109-302130- /O.NEW.KABQ.FW.A.0038.080501T1600Z-080502T0400Z/ /O.CON.KABQ.FW.W.0041.080430T1500Z-080501T0500Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 702 AM MDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ SHY
000 WWUS85 KABQ 302106 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT THROUGH 11 PM WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... .DEEPENING SURFACE LOW PRESSURE IN ADVANCE OF A WEATHER SYSTEM MOVING INTO THE CENTRAL ROCKIES THIS EVENING WILL ALLOW GUSTY SOUTHWEST WINDS TO CONTINUE ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. VERY LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH MID EVENING. WINDS WILL SLOWLY DIMINISH THROUGH MIDNIGHT HOWEVER HUMIDITY RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG NORTHWEST WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER. NMZ101>109-010500- /O.UPG.KABQ.FW.A.0038.080501T1600Z-080502T0400Z/ /O.NEW.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/ /O.CON.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 306 PM MDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GUYER
000 WWUS85 KABQ 010447 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 PM MDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... .WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT HOWEVER HUMIDITY RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG NORTHWEST WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER. NMZ101>109-011400- /O.EXP.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/ /O.CON.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 1047 PM MDT WED APR 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY... THE RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:05 PM MDT, 37 minutes earlier.
Area forecast discussion, Apr 29, 2:05 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 205 PM MDT TUE APR 29 2008 .DISCUSSION... WINDS AND TEMPS REMAIN THE FOCUS FOR THE NEXT FEW DAYS. WINDS BEGINNING TO INCREASE THIS AFTERNOON AND EXPECT TO SEE A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING SO WILL CONTINUE RED FLAG WARNING. AS UPPER TROUGH OVER PAC NW ADVANCES ACROSS NRN/CNTRL ROCKIES...MID LEVEL WINDS WILL INCREASE WED WITH A PORTION OF THE 40-50 KNOT 500 MB WINDS LIKELY TO MIX DOWN TO THE SURFACE. CRITICAL FIRE WEATHER CONDITIONS APPEAR ALL BUT CERTAIN IN MOST AREAS SO WILL GO AHEAD AND ISSUE THE RED FLAG WARNING NOW FOR WED...WHICH IS LINE WITH ADJACENT WFOS. MANY AREAS SHOULD ALSO REACH WIND ADVISORY CRITERION OF SUSTAINED WINDS OVER 30 MPH BUT WILL LET SUBSEQUENT SHIFTS FINE TUNE EXACTLY WHICH ZONES TO INCLUDE. AT THAT TIME THEY MAY ALSO CONSIDER A HIGH WIND WATCH FOR THURSDAY...ESPECIALLY CENTRAL AND EAST WHEN 700 MB WINDS NEAR 50 KNOTS AND 500 MB WINDS OF 50 TO 70 KNOTS ARE INDICATED. ALL THESE WINDS WILL RESULT IN WARMER LOW TEMPERATURES THE NEXT COUPLE OF NIGHTS ALONG WITH MUCH ABOVE NORMAL DAYTIME TEMPS WEDNESDAY. BUMPED UP LOWS MOST SIGNIFICANTLY WED NGT IN THE NW WHERE MIXING SHOULD OVERRIDE COLD AIR ADVECTION. COLDER TEMPS WILL SETTLE IN THU NGT AS WINDS DECOUPLE. PERHAPS A BETTER CONSENSUS AMONG MEDIUM RANGE MODELS FOR THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK REGARDING THE EVOLUTION OF ENERGY SWINGING INTO WRN STATES...ALTHOUGH THE RAMIFICATIONS OF THE CONSENSUS NOT ENTIRELY CLEAR. 12Z RUNS OF THE GFS/CANADIAN/NOGAPS AND TO A WEAKER EXTEND THE ECMWF/UKMET NOW SHOW A SPLITTING OF SYSTEMS...WITH A TROUGH SWINGING THROUGH THE CENTRAL ROCKIES WHILE WEAK LOW PRESSURE CUTS OFF NEAR THE AZ/SONORA BORDER. THIS SCENARIO PROBABLY LESSENS PROSPECTS FOR DRY LINE THUNDERSTORMS IN EASTERN NM SUNDAY...ALTHOUGH STILL NOT OUT OF THE QUESTION. AT THIS POINT WILL NOT RADICALLY ALTER PRECIP FORECAST FOR SUN-TUE TIME FRAME AS SLGT CHANCE POPS ARE STILL APPROPRIATE...KD && .AVIATION... VFR CONDITIONS PREVAIL ALL AIRPORTS. WIDESPREAD WESTERLY WIND GUSTS OF 35 TO 40 KNOTS WILL DEVELOP BY WEDNESDAY AFTERNOON WHICH MAY CREATE LOCALLY REDUCED VISIBILITIES BELOW 6 MILES IN BLOWING DUST. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 39 78 42 60 / 0 0 5 5 GALLUP.......................... 36 75 35 60 / 0 0 0 0 GRANTS.......................... 35 76 38 65 / 0 0 0 0 GLENWOOD........................ 45 83 48 73 / 0 0 0 0 CHAMA........................... 26 68 29 49 / 0 0 10 10 LOS ALAMOS...................... 36 75 41 59 / 0 0 0 5 RED RIVER....................... 29 64 32 46 / 0 0 5 10 TAOS............................ 33 74 38 55 / 0 0 0 5 SANTA FE........................ 42 75 39 62 / 0 0 0 0 SANTA FE AIRPORT................ 39 78 41 65 / 0 0 0 0 ESPANOLA........................ 34 79 40 64 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 49 81 50 72 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 41 82 48 74 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 47 80 47 69 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 40 81 47 71 / 0 0 0 0 SOCORRO......................... 47 85 49 77 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 41 73 45 62 / 0 0 0 0 MORIARTY/ESTANCIA............... 31 78 43 68 / 0 0 0 0 CARRIZOZO....................... 46 83 49 74 / 0 0 0 0 RUIDOSO......................... 43 78 45 69 / 0 0 0 0 RATON........................... 37 78 40 60 / 0 0 5 5 LAS VEGAS....................... 40 76 44 63 / 0 0 0 0 ROY............................. 44 79 44 65 / 0 0 0 0 CLAYTON......................... 48 85 47 67 / 0 0 0 10 SANTA ROSA...................... 47 86 49 75 / 0 0 0 0 TUCUMCARI....................... 51 89 52 75 / 0 0 0 0 FORT SUMNER..................... 49 89 53 80 / 0 0 0 0 CLOVIS.......................... 49 90 52 80 / 0 0 0 0 PORTALES........................ 48 91 53 82 / 0 0 0 0 ROSWELL......................... 49 93 55 87 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 11 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-103-105-107-109. && 19/GUYER
Hazardous weather outlook, Apr 29, 6:00 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE APR 29 2008 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT ALONG AND JUST EAST OF THE SANGRE DE CRISTO...SANDIA/MANZANO AND GALLINAS MOUNTAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...THE POTENTIAL EXISTS FOR WIND SPEEDS FROM 25 TO 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH IN MANY AREAS. THURSDAY SHOULD BE THE WINDIEST DAY...WHEN THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MAY SEE GUSTS TO AROUND 60 MPH. ALTHOUGH WINDS WILL BLOW FROM THE SOUTHWEST AND WEST ON WEDNESDAY...THEY WILL SHIFT OUT OF THE WEST AND NORTHWEST ON THURSDAY WITH THE PASSAGE OF A COLD FRONT. VERY LOW HUMIDITIES ARE EXPECTED TO ACCOMPANY THE STRONG WINDS...WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY IN MANY AREAS BOTH DAYS. IN FACT A FIRE WEATHER WATCH HAS ALREADY BEEN ISSUED FOR ALL OF NORTH AND CENTRAL NEW MEXICO FOR WEDNESDAY AND MAY LATE TODAY OR EARLY WEDNESDAY BE EXPANDED INTO THURSDAY. FRIDAY...BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO PERSIST OUT OF THE NORTHWEST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. VERY LOW HUMIDITIES SHOULD ALSO PERSIST WITH ANOTHER AFTERNOON OF CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:23 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 7 hr |
| Apr 29, 7:23 AM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 13 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.